Jump to content

Hi I'm Jillian


[ji...]

Recommended Posts

I've been on and off Klonopin and Xanax for about 6 years gradually increasing my dose over the years. Right now my Dr. has me on 6mg Klonopin and 3mg Xanax and I have been on that a year. My Dr. has no clue about withdrawls! Started my own taper a week ago. I need support to stay strong and do this safely. Thanks
Link to comment
Share on other sites

Hello Jillian, Welcome to BenzoBuddies!

 

Wow, you're on a substantial amount of benzo's, I'm sorry you don't have the support of your Dr to do this, but now you have us!  Can you tell us how you've been tapering thus far, we might have some suggestions for you.

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

Hi thanks for the membership. About 6 months ago I quit drinking alcohol as I was self medicating, after I quit I stopped having panic attacks and was able to go cold turkey on the xanax and have been off that several months now no issue. Quitting alcohol really lessened my anxiety a great deal and I knew 6mg was way too much after reading online how people struggle getting off .5..... Well For awhile I started willy nilly cutting out one pill every other day....I had no idea how dangerous withdrawl could be. So after alternating days for acouple months one week ago today I went down to 2 pills 4mg total daily. I was thinking of trying to reduce .5 every 2 weeks, but this may be too much. I went to a detox facility acouple years ago and went off cold turkey, it was too intense and soon after they let me out I was back on them. I just don't understand the lack of knowledge among the medical communitty.
Link to comment
Share on other sites

I'm glad you're alcohol free, tapering would be impossible if you were still drinking.  A slow taper is what we recommend, this allows you to stay somewhat functional, hopefully healing as you reduce.  So you're on a total of 4 mgs daily now? 
Link to comment
Share on other sites

Yep I'm taking 4mg; 2mg in the morning, 2mg about 4 hours befor bed. It's been a week and I have muscle clenching, anxiety, depression, nausea, and hedaches. Not shaking or having panic attacks yet. Everyday feels worse.

 

Link to comment
Share on other sites

Thanks, just a couple more questions.  Were you on 9 mgs total a week ago, what dose did you start out on, what size are your pills, and when you say you're taking 4 mgs, how much is Klonopin and how much is Xanax?
Link to comment
Share on other sites

I was on between 6 and 4 mgs a day alternating days. So an average of 5mg a day; all Klonopin, no Xanax, yet I still have a perscription left for xanax. My pills are currently 2mg each so 4mg a day as of today. Me and my mom have the same Dr. and when she said she wanted to cut back he cut her in half immediately. She went from 6mg to 3mg, so I don't trust him to give me a safe taper schedule. I'm hoping for safer, gentler advice. I don't want to go back to drinking. I'm in a 12 step group so I have support for that.

 

Link to comment
Share on other sites

The reason I was asking all of the questions is because I wanted to know if you cut back too quickly and from how much, but if you were averaging around 5 mgs a day, then you should be good to do a safe, slow taper from here.

 

It would be best to do your taper with Klonopin, since it has a longer half life than Xanax, and will mean less inter-dose withdrawal, will you have enough to taper from it alone?  If so, you can cut one of your 2 mg pills into quarters and make your next reduction .5 mg, meaning you'll take 3.5 mgs for a week or two.  I hope you can ask your Dr for the .5 mg pills, because it's going to be difficult to make small reductions with the 2 mg pills.  If you can't get them, we can help you figure it out.

 

If you'd like to present your taper plan to your Dr, we can write it up for you, plus give you a link to the Ashton manual, it might help him understand this process a bit better. 

Link to comment
Share on other sites

Thanks Pam, I was thinking of doing .5 in a week, so at least I know it's not unreasonable. I see my dr. at the end of August and I'm going to go over it with him and get lower mg pills. I'd love to throw the manual at him :)... but than again I need to take responsibility as well. Sigh... Is it better to spread out the 4mg into 4 1mg doses in you opinion?
Link to comment
Share on other sites

You'll need to slow your taper down as you reduce, it's not advisable to keep doing .5 mg reductions, your cuts will be based on your total mgs.  I'm glad you'll be asking him for the lower dose pills, that will help you taper.  I understand accepting responsibility, I had 11 years of sobriety when I started taking Klonopin, it took me 5 years to get totally out of control.  It was me who got me there, and me who had to get me out.  You can do this without reaching for a drink, I know you can.  :thumbsup:

 

Most people dose two or three times a day, just make sure you get on a schedule and stick to it. 

Link to comment
Share on other sites

Thanks for the support Pam it's really hard being a 10 year black out drunk alcoholic and now taking on this. I was going to ask you about the next taper and if it should be less than .5 and you answered that question. So I will wait to see my Dr. before I do the next one.

 

Ok here's another one. My anxiety disorder makes me very nauseated. When I have even mild attacks I feel like throwing up and have twice this week. I've been a long time pot smoker for this as all other medical routes increased my anxiety ( ex. taking Zofran, benedryl, and dramamine for nausea) My GI dr. put me through the whole workup when I quit drinking. Clean bill of health, so no underlying issues besides acid reflux from anxiety. Pot has been getting me by. I don't get side effects anymore from pot like some do (paranoia, anxiety, tiredness, hunger) it just majically takes away nausea. Should I quit this too? I was hoping to make that my last, but I'm not sure if I could be making withdrawl better or worse.

Link to comment
Share on other sites

There have been many threads started on this subject, with most saying it increases anxiety for them.  I can't really say what you should do, but we typically suggest people taper only one drug at a time. 
Link to comment
Share on other sites

Thanks for your reply. I have a feeling it's use will become less and less as my symptoms become less and less. I agree one thing at a time, that's what my AA buddies reccommended.

 

Link to comment
Share on other sites

Nausea is a common withdrawal symptom, so you're going to be facing some challenges.  We have a member named sweetG, she has a thread on the Progress board where she's described her pot use and her withdrawal from it, you might pop over there to read what she has to say.
Link to comment
Share on other sites

×
×
  • Create New...